Alert archive / Georgia / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 14, NWS Jacksonville, FL

February 27, 2000Charlton County, Ware County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Feb 27, 2000, 2:31 PM EST for Charlton County, Ware County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 27, 2000, 2:31 PM EST (19:31 UTC)
Expired
Feb 27, 2000, 3:00 PM EST
In force
29 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

Counties Charlton County, GA, Ware County, GA

The radar

The Moody AFB radar (KVAX), 69 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.5 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2000-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2000-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1245 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 271932
SVRJAX
GAC049-299-272000-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
231 PM EST SUN FEB 27 2000

THE NATIONAL WEATHER SERVICE IN IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHARLTON COUNTY IN SOUTHEAST GEORGIA
  WARE COUNTY IN SOUTHEAST GEORGIA

* UNTIL 300 PM EST

* AT 231 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH DAMAGING WINDS 13 MILES WEST OF STEVEN
  FOSTER STATE PARK...MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  STEVEN FOSTER STATE PARK BY 245 PM EST...
  FOLKSTON AND HOMELAND BY 300 PM EST...

PETERSON/SHASHJY
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 27, 9:40 AM EST, 4 hours 51 minutes earlier.

Area forecast discussion, Feb 27, 9:40 AM EST, 4 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
940 AM EST SUN FEB 27 2000

SURFACE ANALYSIS SHOWS APPROACHING COLD FRONT OVER SE AL AND WRN FL
PANHANDLE MOVING E. SHOWERS NOTED ALREADY ENTERING ATKINSON AND
COFFEE COUNTIES. WHILE SHOWERS AND THUNDERSTORMS GENERALLY ON THE
WEAK SIDE AT THIS TIME...ACTIVITY EXPECTED TO INCREASE AND CONTINUE
AHEAD OF FRONT DUE TO AFTN HEATING. LI/S THIS AFTN CLOSE TO -4 MAY
SUPPORT ISOL SEV THUNDERSTORMS...SO MENTION OF STRONG TSRA LOOKS
GOOD. SHOWERS ALSO BEGINNING TO INCREASE OVER THE GULF OF MEXICO IN
ADVANCE OF FRONT. AS FAR AS ZONES...MAY DO SOME UPWARD TWEAKING TO
TEMPS AND REMOVE MENTION OF AFTN. POPS LOOK FINE BUT MAY ADJUST
SLIGHTLY BY UPDATE TIME DEPENDING ON HOW ACTIVITY MOVES E.

MARINE...CURRENT WINDS SHOW 10 KT WITH SEAS AROUND 3 FT. MODELS SHOW
WINDS INCREASING TO NEAR 15-20 KT AROUND 00Z AND EVEN THEN SHOULD BE
MOSTLY IN THE OFFSHORE WATERS. WILL TAKE DOWN SCEC HIGHLIGHT FOR
THIS AFTN AND INSERT MENTION OF SHOWERS CURRENTLY OFFSHORE.

FIRE WX...WITH COLD FRONT MOVING THROUGH THE CWA BY TONIGHT...DRYING
WILL OCCUR THROUGH MON WITH MARGINAL DURATIONS OF RH NEAR 35
PERCENT...SO HAVE RAISED FIRE WX WATCH FOR INTERIOR NE FL AND SE GA.

.JAX...
GA...FIRE WX WATCH MON AFTN GAZ150-164
FL...FIRE WX WATCH MON AFTN FLZ020>023-030-031-035

ARS/RAM

In the hours before

Special weather statement, Feb 27, 11:45 AM EST, 2 hours 46 minutes before
AMZ435-450-452-454-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-272000-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1145 AM EST SUN FEB 27 2000

A COLD FRONT THAT CURRENTLY STRETCHES THROUGH WESTERN GEORGIA...THE
WESTERN FLORIDA PANHANDLE AND INTO THE GULF OF MEXICO WILL PASS
OVER THE LOCAL REGION THIS AFTERNOON OR EVENING. SHOWERS AND
THUNDERSTORMS WILL PRECEDE THIS FRONT AS IT MOVES EAST. A FEW OF
THESE STORMS WILL POSSIBLY BE STRONG...ESPECIALLY OVER THE SUWANNEE
RIVER VALLEY AND OVER PORTIONS OF SOUTHEAST GEORGIA THIS AFTERNOON
AND EVENING. BRIEF HEAVY DOWNPOURS...SMALL HAIL AND LOCALLY GUSTY
WINDS OF AROUND 40 MPH WILL BE POSSIBLE WITH SOME OF THESE STRONGER
STORMS.

DRIER AIR WILL FOLLOW THE PASSAGE OF THE FRONTAL BOUNDARY AND SKIES
WILL BEGIN TO CLEAR FROM THE WEST THROUGH THE NIGHT.

FOR ADDITIONAL INFORMATION...VI]SIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV.

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 2:10 PM ESTSevere Thunderstorm WarningJAXClinch, Echols35 min
Feb 27, 3:41 PM ESTSevere Thunderstorm WarningJAXCamden, Glynn49 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.